Hey, I need some good info on Neurontin and possible side efects. My story. I had spondylolisthesis grade 2, I have a 55% slipage in my lower back so I finally had to have surgery at the end of march,spinal fusion with some rods and screws inserted.Well its been around 5 months since the surgery and have more pain now than ever so I was sent to a pain managment doctor and had a myelogram and was told I had alot of scar tissue and that was causing the pain and that because of that the test was real hard to read, so I was put on oxycontin 20mg 3 times a day. after two months of taking it some family members convinced me that I would be addicted and that it was "bad news" so stupid me stopped taking it all together and flushed what I had left, well needless to say I had some withdrawal feelings and went back to my pain doc and told him.He seemed a little mad at me from stopping without telling him and for doing it without tappering so he gave me a Catapres patch, that helped and I was ok in like 3 days but my back pain got real severe. Well I thought It would get better with time but It did not, I had to take off work and just lay on heat for 2 weeks, so I called my ortho doctor and told him I stopped my oxycontin and was in bad shape, so he put me back on percocet6 times a day and ordered a discogram, went to get results next day and found that all 3 discs above where I had surgery were degenerative and one was hurniated and now since the discogram I was having crazy severe leg pain in both.He told me after the fusion heals I will need another surgery to fix the 3 discs but he would have to go in from my front this time because of the hardware and I told him I had to go back to work or loose my job so he put me back on the oxy 4 times a day and I have been taking the percs 3 or 4 times a day.Ok, saw him last week and he told me untill surgery I needed to go back to pain managment and he also prescribed Neurontin 6 times a day, just started taking it and it really makes me sleepy, so I just take 2 percocet a day about 8 hours after Ive taken the oxys and I take the neurontin when I get home cause then I can rest. I dont know how my pain doc will react when I see him Sept 4th and I tell him Im back on the oxy because at that time I will be about out and will need another prescription, Im worried he will not give it to me since I stopped last time I was seeing him and had those withdrawal feelings?If he doesnt I WILL NOT be able to continue to work. So I called my ortho docs office today for refill on my percocet and the lady that answered the phone treated me like crap, saying "we just dont keep giving this stuff out" I noticed my doctor had tryed to call me when I was asleep late today so I dont know if he does not want me to take the percocet anymore since he gave me the neurontin, but there is no way I can take that stuff at work, Im sorry so long, but does anyone have any suggestions, please! and more info on Neurontin?
Hi Cowboy..I dont have alot of info on neurontin but my PM doc wanted me on it too but it wasnt covered by my plan and I had to pass. He was gonna put me on 100mg but I dont know how often. It is an anti seizure med used for people with seizures BUT it is also used for treating nerve pain. I get these shooting pains in my head and behind my left eye from my CP condition and the Pm said the neurontin would help those. I was to still take my percocet though. So I never got to take it maybe it would have helped me but for my plan to cover it I had to have an actual seizure disorder and he told me it was expensive. As far as I know any seizure med makes you tired you should keep doing what you are doing and take it when you can rest or tell your doc you need deceased mg of it for when you are at work. My Pm wanted the Neurontin to work in conjunction with my percocet...not one instead of the other. Try doing a search on it and you will probably get alot of info but thats all I know about it sorry. Just wish I could have been able to take it myself. Take care and God bless.
hey there~ I have been on Neurotrin for about five months. I love it. It has kept my pain level at controled level until just recetly. I have been taking 800 mg/6 times a day. I had to work up to this amount, by the way. But I am on it as a mood stablizer, not for pain control. It had a "drunken" effect on me until I became use to it, maybe for the first week. But this would not be enough to control the pain I am sure that you are in. I have just been put on the Duragesic patch, due to my chronic back problems because the neurotrin isn't enough. I too am very concerned about becoming "addicted" or "dependent" on any medication because I have gone through withdrawls before, but I know that I can't function with out it at this point. But I have been told no addiction or withdrawls from the neurotrin. Good Luck and let me know if you have any questions~
By the way~ I forgot to tell you that the Neurotrin doesn't stay in your system. You must take it every six to eight hours or it will not work. The only side effect is that "drunken" effect that will goaway after you are on it for a week or so~
Thats true Neurontin isnt a narc it is a seizure medication but it helps control nerve pain in conjunction with the other meds you take possibly giving you better pain control or allowing you to take less of the opaites. Take Care.
I've told my experience with this in other threads. But, yes, it is a very effective nerve pain medicine, in my opinion. It is officially approved as treatment for nerve pain, so I don't understand an insurance company not covering it. I would think you could protest.
rlcowboy, as others have said, you have to take it on a regular schedule for it to stay in your system to get the best effects from it. I take 3000 mg a day in divided doses, but I worked up to that a little at a time. The drowsiness and tiredness does wear off.
see the other thread about neurontin, on here and the back board.
I've taken neurontin as well, from as little as 100mg a day to 3600mg a day. And i built up a tolerance to it really really fast. I could only say that it helped a little with migraines and only for the first couple of days (each time i uped the dose). It doesn't make you have a "drunk" feeling, but can cause rapid eye movement and a false sense of well being. But i got off neurontin a long time ago becuase it didn't work and i had took the maximum safe dosage.
My experience with Neurontin was not good...it made me groggy and only worked effectively for a few days...now when I took this, I was taking it for bladder related problems...so when it was suggested for back pain...I backed off from it....It just isn't for me....but I have heard others say they like it...but, from a point of view from someone who used to work in the PD and had access to crime reports, there did seem to be abuse of this med.....apparently many who using it to get a high when other meds could not be found readily....also, I got afraid to take it when I kept seeing it listed as a med continuously in death investigations.....not to scare anyone...but this scared the bejesus out of me....but I am of the belief that if something helps you....do your homework on a med and try to give it a try...the problem I have with Neurontin is a fast build up....and a continuous building up of milligrams to a level that I just felt was too high for me.....I am not sure who would be best to answer questions about meds...doctors don't always know a lot about what they are prescribing and pharmacists don't like to put down the meds they dispense....so what is a person to do? good luck
I do not like Neurontin very much because it makes me very sleepy. This side effect does not seem to go away with time.
I was told that Neurontin, like all seizure medications, can cause withdrawal symptoms to a person who has been taking it for a certain time (I do not know how long exactly). Withdrawal will happen only if the patient stops taking the medication abruptly.